HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Acid Reflux / GERD (https://www.healthboards.com/boards/acid-reflux-gerd/)
-   -   Zantac use causing Nausea? Now on Dexilant (https://www.healthboards.com/boards/acid-reflux-gerd/1031901-zantac-use-causing-nausea-now-dexilant.html)

LoveMeeko 03-15-2017 02:23 PM

Zantac use causing Nausea? Now on Dexilant
 
Hello Everyone!

I've been suffering acid reflux for [B]4 years[/B]. It started when I was pregnant and has continued today. My obgyn put me on [B]Zantac 150 x 2 per day[/B]. It worked well but eventually lost its strength and I had to supplement with tums. The past few months I've had several bouts of stomach related illnesses (stomach flu, food poisoning, etc) which increased my acid reflux. I was taking less zantac at the time but had to go back to 150 x 2 day.

Around this time my [B]nausea[/B] began. It would last a few days during/after being sick. Then randomly afterwards. The past month, I have been waking up with heartburn.... And after getting up, I began feeling nausea. Sometimes eating helped, some times not. It always felt like a pressure in my upper abdominal area (below the sternum), no pain though. When [B]pepto and meclizine[/B] was no longer enough, I went to see a gastroenterologist. She put me on [B]Dexilant and a RX for Zofran[/B]. She thinks the nausea is from my acid reflux since it appears in the morning.... but I also have it without any symptoms of heartburn, almost like [B]motion sickness and morning sickness.[/B]

I'm wondering, [U]is the nausea due to prolonged use of Zantac 150?[/U] Was it no longer working and nausea was a new symptom of it not working?

[B]Also, has anyone used Dexilant and has had side effects of Anxiety?[/B] It's working for my heartburn, no problem, but the nausea is still lingering a bit and the anxiety makes it worse. I find that if I take an anti-anxiety med after the Dexilant, the uncomfortable upper abdominal pressure lessens and I feel better.

[B]Any input or similar conditions would be helpful and re leave my mind.[/B]

quincy 03-16-2017 09:16 AM

Re: Zantac use causing Nausea? Now on Dexilant
 
Hi.....firstly, what are all the tests you've had ?

q

LoveMeeko 03-16-2017 11:34 AM

Re: Zantac use causing Nausea? Now on Dexilant
 
I haven't had any tests done yet. I have an endoscopy scheduled in May. My doctor thinks the Zantac is no longer working due to continuous heart burn and now nausea (with no exact cause, empty or full tummy). She *thinks* I could have a stomach ulcer, hence the nausea.

I'm young, healthy, normal weight range and diet, so no other tests were suggested.

I'm on my 3rd day of taking Dexilant and my one prominent side effect is a racing heart beat. The lesser side effects are mild chest/back pain/pressure, and some chest gurgling/gas/needing to burp.

movielover40 03-16-2017 01:33 PM

Re: Zantac use causing Nausea? Now on Dexilant
 
There are several different PPI's.

If Dexilant is bothering you try some of the others. Protonix, Aciphex, etc.

Can't believe you have to wait till May to get an endoscopy.

Praying you get some relief soon.

Right now I take Protonix in the morning and Zantec at bedtime. You might want to try taking PPI in the morning and a Zantec at night.

LoveMeeko 03-16-2017 02:01 PM

Re: Zantac use causing Nausea? Now on Dexilant
 
The soonest I could do the endoscopy is a week from this Monday. I have plans so I scheduled for later. If my doctor recomends I do it asap, then I may reschedule.

Right now I'm taking the Dexilant 60mg in the morning and Zantac 150 at night. I called my doctor this morning because as soon as I got up, my heart beat was racing and making me feel very ill. The receptionist said I should stop taking it immediately, but I had already taken the next dose. Waiting for a call back from my doc to see what she recommends. Maybe she will switch me to something else. Other than the racing heart, anxiety, and some mild discomfort - the Dexilant has been effective in eliminating my heartburn and nausea. I think it's causing me to loose my appetite though.... Unless that's the anxiety.

LoveMeeko 03-17-2017 12:30 AM

Re: Zantac use causing Nausea? Now on Dexilant
 
Doctor switched me to Protonix 20mg x 2 per day. Dexilant was too strong for me. I'm not looking forward to tomorrow from the dexilant withdrawl and starting a new med. I was also urged to move up the endoscopy date, so rescheduling that tomorrow.

Amazingly tonight my appetite came back and I actually felt hungry for once..... after nearly 2 weeks of feeling either nausea or no appetite.

quincy 03-17-2017 11:05 AM

Re: Zantac use causing Nausea? Now on Dexilant
 
Hope the new med works for you....let us know the outcome of the upper endoscopy.

Have you been checked for a possible hernia?

q

LoveMeeko 03-17-2017 11:55 AM

Re: Zantac use causing Nausea? Now on Dexilant
 
I have not been checked for a hernia. I haven't been exhibiting any pain, so it's difficult to tell what tests I need beyond the endoscopy. Doctor is certain my nausea is linked to the acid reflex.

I took my first pill of Protonix this morning. The jury is out on this one since I feel like I still have some of the Dexilant still in my system...... I had diarrhea this morning which is a more common side effect of it and a little gassy/burpy, but the racing heart beat and mild chest/back pains have subsided. How long does it take to get out of your system?

I'll try and keep this thread updated, in case it helps anyone else in my situation or can provide some advice.

quincy 03-18-2017 10:41 AM

Re: Zantac use causing Nausea? Now on Dexilant
 
Have you had liver enzyme testing done for possible bile disease, blockage?

q

LoveMeeko 03-18-2017 01:32 PM

Re: Zantac use causing Nausea? Now on Dexilant
 
I have not had my liver tested at all. I did have extensive blood tests done when I was pregnant and everything came out normal. I've been taking extra iron on/off for years due to slight anemia when I was younger.

This morning did not go well. I woke up needing to pee (normal), but was not able to go back to sleep due to building anxiety. I think some of the Dexilant is still in my system and was increasing my heart rate again. Not long after, I began feeling nauseous. I didn't exhibit any heart burn, although I did feel like I had indigestion and coughed (so, obviously acid reflex was coming back). I have continued to use Zantac 150 before bedtime.

Over the coarse of several hours, I needed to take BuSpar, Xanax, Protonix, and Zofran. *Now* I finally feel fine. I should NOT have to do this every morning in order to feel functional all because of acid reflex.

sweetpotato13 03-18-2017 03:15 PM

Re: Zantac use causing Nausea? Now on Dexilant
 
I was on Dexilant for eight or nine weeks and though it didn't give me anxiety it DID highly affect my mood, to such an extent that even though it was working, I chose to go off of it because I was so angry all the time and the only new variable was the medication.

LoveMeeko 03-18-2017 04:09 PM

Re: Zantac use causing Nausea? Now on Dexilant
 
Wow, that's crazy!!! I read many reviews that claimed it caused anxiety and depression. Mood swings is serious. How long did it take to exit your system? I feel like it's still affecting me despite only taking 3 doses. I took an SSRI that I had to quit after 2 days and it took an entire week for my body to return to normal.

sweetpotato13 03-18-2017 04:10 PM

Re: Zantac use causing Nausea? Now on Dexilant
 
within the week I was feeling totally like myself again!

LoveMeeko 03-19-2017 01:16 PM

Re: Zantac use causing Nausea? Now on Dexilant
 
That's good! I think all the Dexilant is out of my system now. Although when I wake up in the morning, I have intense jitters/anxiety, then comes on the nausea. I got a second opinion from another doctor over the phone and he thinks the Protonix might be too strong for me and recommended Prilosec. Also, I take the Protonix 20mg x per day and he said I should only take it once a day. Maybe the second dose at night is causing me poor sleep and jitters?

Bad news is that I cannot take Zofran anymore. It has dangerous side effects when taken with Buspar..... I experienced a few yesterday. The pharmacy did not catch the conflict!!! I got a diff anti-nausea med today called Promethazine. It seems fine.

Calling my GI doctor tomorrow.

LoveMeeko 03-29-2017 02:21 PM

Re: Zantac use causing Nausea? Now on Dexilant
 
I got an Endoscopy and my GI doctor found that I have a 2-3cm hiatal hernia and damage to my esophagus from acid reflux. She also removed a polyp in my stomach. Full tests have not come back yet for H Pylori, Cealic (?), and Barrett's. I meet with my doctor next week. She briefly mentioned medication, diet change, and possible surgery using magnets. I googled the surgery later and I think she means Linx with a hernia repair. I'm going to make another post about Linx on this board and see what others have to say about it.

Back on Zantac 150 x 2 a day. I found out last night that the generic is NOT as good as name brand zantac (I had break though acid reflux which triggered nausea), so I threw out my bottle of ranitidine and switching fully to brand Zantac. I've been using brand zantac for the past week and laying on an incline, which has helped tremendously.


All times are GMT -7. The time now is 05:06 PM.